Alert archive / Delaware / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 226, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 6, 2025, 6:00 PM EDT for Kent County, New Castle County, Delaware. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2025, 6:00 PM EDT (22:00 UTC)
- Expired
- Sep 6, 2025, 6:32 PM EDT
- In force
- 32 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kent County, DE, New Castle County, DE
The radar
The Dover AFB radar (KDOX), 58 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:57 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 6, 5:57 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
557 PM EDT Sat Sep 6 2025
.SYNOPSIS...
A strong cold front will continue to cross the region tonight.
This front will become nearly stationary over New Jersey and
Delmarva through Sunday, while a weak low pressure tracks along
the front Sunday afternoon. The front departs Sunday night as
high pressure builds in from the west for the start of the new
week. Low pressure may track along the coast on Wednesday. A
cold front will then cross the region Thursday into Friday.
&&
.NEAR TERM /THROUGH SUNDAY/...
The slow moving front and reinforcing outflow boundaries with
the thunderstorms have settled along roughly i-95 as of the
early evening. More showers and tstms continue to develop and
move along the front leading to higher rain totals for these
areas. The Severe threat has ended for the N/W half of the CWA
but will continue for a few more hours for the S/E areas.
Heavier rains are possible into the night for these S/E areas
with weak low pressure expected to move along the front
overnight 1 to 2 inches of rain are possible in some areas,
probably S/E of the urban corridor.
Showers and perhaps isolated thunder may linger much of the
night thanks to the aforementioned potential for secondary low
development with the approaching shortwave, but with loss of
surface heating and CAPE, we'll likely see the severe risk
dwindle this evening and the flood risk dwindle overnight. Lows
will mostly be near 60.
With the slow moving nature of the front and potential for the
low redevelopment, some clouds likely linger much of Sunday, and
showers may do so as well especially in the morning, but the
system should be truly clearing the region by late in the day.
With the cooler air mass, limited sun and spotty showers, highs
will be considerably cooler, mostly in the low to mid 70s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
A shortwave axis will pivot through our area Sunday night.
Behind this feature, flow aloft will weaken considerably, with
subtle height rises taking place through Monday night under weak
southwesterly mid- and upper- level flow. At the surface, the
cold front will continue to shift east away from the area as
high pressure originally centered over portions of the Midwest
and Great Lakes is ushered in.
Dry conditions are expected Sunday night. Lows will be in the
upper 40s to lower 50s. Monday should feature partly sunny skies
and highs in the mid 70s. Monday night, a weak surface low off
the US East Coast will begin to approach the area. This will
place the region in an onshore flow regime, and increased cloud
cover will likely result, especially near the coast.
Nevertheless, it should remain dry with lows in the upper 40s to
mid 50s.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Weak southwesterly flow aloft will continue across the region
on Tuesday. Some enhancement to the flow will likely occur as
the weak surface low off the East Coast makes its closest
approach Tuesday night. Tuesday should feature dry conditions,
partly cloudy skies, and highs in the mid 70s. Tuesday night,
depending on how close the surface low gets to the coast, a few
showers will be possible southeast of the I-95 corridor. Lows
will remain in the upper 40s to mid 50s with plenty of clouds
around regardless of if we have any showers in the area.
Widespread cloudiness will likely remain for a large part of
the day Wednesday, keeping temperatures in the low 70s despite
most locations remaining dry. As the system begins to pull away
Wednesday night, clouds may be somewhat slow to depart, limiting
cooling with lows in the low-mid 50s. Once this system departs
the area, the region will remain embedded within weak flow aloft
through at least the first part of the weekend, with surface
high pressure in control.
Thursday through Saturday are expected to be dry across the
area. As of right now, Thursday looks like the warmest day of
the extended period with temperatures in the low 80s. A dry cold
frontal passage will likely cool things down again as we head
into the weekend, bringing pleasant conditions.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Thru 0Z...VFR for KRDG/KABE with a few VCSH possible. VFR or
MVFR with showers/vcts for the Delaware Valley sites with NW
winds around 10 knots. MVFR or IFR at times KACY/KMIV with
frequent showers.tstms and S to SW winds 10 to 15 kts. Low
confid overall.
Tonight...Some shower activity lingers through the first half
of the night resulting in MVFR/IFR restrictions, primarily for
the I-95 and South Jersey terminals. An improvement to VFR is
possible late. Winds become northwesterly right around 00z, and
stay around 5-10 kt through the night. Low confidence in timing,
extent, and improvement of restrictions.
Sunday...Lingering sub-VFR conditions, mainly at KMIV/KACY, in
stratus/SHRA. Improving conditions otherwise. Winds NW 5-10 kts.
Moderate confidence.
Outlook...
Sunday night through Monday...VFR. No significant weather.
Monday night through Wednesday...Periods of sub-VFR conditions
cannot be ruled out, primarily in low clouds. A few showers are also
possible Tuesday night.
Thursday...VFR. No significant weather.
&&
.MARINE...
A Small Craft Advisory is in effect for all ocean zones as
southerly winds increase to 20 to 25 kt. Lower winds expected
within Delaware Bay as gusts remain around 20 kt. Thunderstorms
possible on the Delaware Bay after 3 PM and the ocean after 5 PM
may result in some Special Marine Warnings being issued.
For tonight, winds diminish as a cold front comes through,
bringing winds out of the northwest around 10-20 kt. Seas 2 to 4
feet. Scattered showers and thunderstorms expected on the water
through most of the night.
On Sunday, sub-SCA conditions are expected on all waters.
Outlook...
Sub-SCA conditions anticipated through Monday night, with winds
under 25 kt and seas under 5 feet. SCA conditions are possible
Tuesday into Wednesday, with northeasterly winds to 25 kt and
seas 5- 6 feet. Winds and seas should diminish by Thursday.
Rip Currents...
Sunday, winds turn northwesterly behind a cold front. Breaking
waves will be 1 to 2 feet with southeast swells 5 to 7 second
period. As a result, there is a LOW risk for the development of
dangerous and life threatening rip currents at the Jersey Shore
and at Delaware Beaches.
Monday, winds turn northerly around 10 mph. Breaking waves will
be 1 to 2 feet with southeast swells at a 7 second period. As a
result, there is a LOW risk for the development of dangerous
and life threatening rip currents at the Jersey Shore and at
Delaware Beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.TIDES/COASTAL FLOODING...
Some spotty minor tidal flooding is possible with the high tide
cycles tonight within the upper Delaware Bay and tidal Delaware
River. Coastal Flood Advisories are not expected, but some
standing water may be seen in low lying areas within these
communities near tidal areas.
No tidal flooding is expected along the Atlantic Ocean front.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for
ANZ450>455.
&&
SYNOPSIS...MPS/RCM
NEAR TERM...RCM/po
SHORT TERM...Cooper
LONG TERM...Cooper
AVIATION...Cooper/RCM
MARINE...Cooper/RCM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 6, 5:02 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 502 AM EDT Sat Sep 6 2025 MDZ012-015-019-020-070915- Kent MD-Queen Annes-Talbot-Caroline- 502 AM EDT Sat Sep 6 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Showers and thunderstorms are expected this afternoon and this evening. Main threats are heavy rain and locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Hoeflich
In the hours before
Local storm report, Sep 6, 3:41 PM EDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
341 PM EDT Sat Sep 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM Tstm Wnd Dmg East Amwell Twp 40.43N 74.82W
09/06/2025 Hunterdon NJ 911 Call Center
Trees and wires down. Time estimated from
radar.
&&
ZCLocal storm report, Sep 6, 3:47 PM EDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
347 PM EDT Sat Sep 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM Tstm Wnd Dmg Montgomery Twp 40.46N 74.66W
09/06/2025 Somerset NJ 911 Call Center
Numerous trees and wires down. Time
estimated from radar.
&&
ZCLocal storm report, Sep 6, 3:50 PM EDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
350 PM EDT Sat Sep 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM Tstm Wnd Dmg Hillsborough Twp 40.50N 74.67W
09/06/2025 Somerset NJ 911 Call Center
Trees and wires down. Time estimated from
radar.
&&
ZCLocal storm report, Sep 6, 3:51 PM EDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
351 PM EDT Sat Sep 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM Tstm Wnd Dmg 1 ESE Millstone 40.50N 74.58W
09/06/2025 Somerset NJ Trained Spotter
Several trees down at Amwell Rd and
Elizabeth Ave. Time estimated from radar.
&&
ZCLocal storm report, Sep 6, 3:57 PM EDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
357 PM EDT Sat Sep 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM Tstm Wnd Dmg North Brunswick Twp 40.47N 74.46W
09/06/2025 Middlesex NJ Public
Large tree fell, knocking down power poles.
Picture relayed on social media. Time
estimated from radar.
&&
ZCLocal storm report, Sep 6, 4:30 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
430 PM EDT Sat Sep 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM Tstm Wnd Dmg Franklin Township 40.48N 74.54W
09/06/2025 Somerset NJ Trained Spotter
Tree down blocking road at South Middlebash
Rd near Blackwells Mills Rd. Time estimated
from radar.
&&
ZCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:22 AM EDT | Small Craft Advisory | PHI | 19 hr | |
| Sep 6, 2:14 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset | 46 min |
| Sep 6, 2:46 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Somerset | 23 min |
| Sep 6, 2:47 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 43 min |
| Sep 6, 2:52 PM EDT | Special Marine Warning | PHI | 23 min | |
| Sep 6, 3:34 PM EDT | Special Marine Warning | PHI | 56 min | |
| Sep 6, 3:38 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 38 min |
| Sep 6, 4:23 PM EDT | Special Marine Warning | PHI | 24 min | |
| Sep 6, 4:57 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden | 31 min |
| Sep 6, 5:20 PM EDT | Special Marine Warning | PHI | 25 min | |
| Sep 6, 5:51 PM EDT | Special Marine Warning | PHI | 54 min | |
| Sep 6, 6:07 PM EDT | Special Marine Warning | PHI | 38 min | |
| Sep 6, 6:20 PM EDT | Flash Flood Warning | PHI | Monmouth | 4 hr |
| Sep 6, 3:46 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 29 min |
Nearby
Severe Thunderstorm Warnings in Delaware, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.